- Gorgeous in white: Karisma Kapoor, Khushi Kapoor keep it trendy in Manish Malhotra lehengas
- IAF chopper crash: This army officer's photo with her newborn at her husband's funeral has left everyone teary-eyed
- International Mother Language Day: Remembering Dhirendranath Dutta and others who died for Bengali language
A study conducted by PGIMER has found that anticonvulsants (drugs used in the treatment of epileptic seizures) were the highest among the suspected drugs leading to the dermatological disorder Toxic Epidermal Necrolysis (TEN). Toxic epidermal necrolysis (TEN) is a potentially life-threatening dermatological disorder, and is considered a serious type of severe cutaneous adverse drug reaction (SCAR). A severe cutaneous adverse reaction (SCAR) is defined as a rash that results in serious skin damage/involves multiple organs/requires hospitalisation, doctors said.
“In a 10-year retrospective study conducted at the department of dermatology, the PGI pattern of drugs causing TEN were analyzed. Sixty-seven patients of drug-induced TEN were seen over this period. Anticonvulsants were the offending agents in 39 (58.2%) patients. Antibiotics were culprits in 20 (29.8%) patients…a periodic survey of adverse drug reactions is essential to identify changing patterns of drug eruptions,” said a PGI statement.
PGI officials said that the department of dermatology, PGIMER, Chandigarh, is organising a one-day symposium on “Urticaria and Cutaneous Adverse Drug Reactions” on Sunday.
About 200 delegates from all over India are expected to participate in the conference. Dr M Sendhil Kumaran, the organising secretary of the symposium, said that the symposium has been accredited with 4 CME hours by the Punjab Medical Council.
Faculty from various centres will deliberate on challenges and future strategies in the management of urticaria and cutaneous adverse drug reactions.
This conference will provide an excellent platform to dermatologists as well as physicians and medical officers in the region to revise and update their knowledge about diagnosis and management of urticaria and adverse drug reactions of skin,” said a statement.